Alert archive / Louisiana / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Mar 14, 2007, 4:12 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Mar 14, 2007, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 4:12 PM CDT (21:12 UTC)
- In effect from
- Mar 14, 2007, 7:00 PM CDT
- Expired
- Mar 15, 2007, 7:33 AM CDT
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KLIX 142112 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 PM CDT WED MAR 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-150915- /O.NEW.KLIX.FF.A.0002.070315T0000Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN 412 PM CDT WED MAR 14 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE... UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE... WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE...PIKE...WALTHALL AND WILKINSON. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TONIGHT INTO THURSDAY MORNING. THE ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD HEAVY RAINFALL TONIGHT INTO THURSDAY. * ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 3 TO 5 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MSZ077-080>082-150915- /O.NEW.KLIX.FF.A.0002.070315T0900Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...PICAYUNE...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 412 PM CDT WED MAR 14 2007 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...HANCOCK...HARRISON...JACKSON AND PEARL RIVER. * FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON * AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATE TONIGHT INTO THURSDAY MORNING. THE ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD HEAVY RAINFALL TONIGHT INTO THURSDAY. * ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 3 TO 5 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
3 follow-up statements
000 WGUS64 KLIX 150248 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 948 PM CDT WED MAR 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-151000- /O.CON.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN 948 PM CDT WED MAR 14 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA... IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...POINTE COUPEE...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST FELICIANA PARISHES. AND IN SOUTHERN MISSISSIPPI...AMITE... PIKE...WALTHALL...AND WILKINSON COUNTIES. * THROUGH THURSDAY AFTERNOON * AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TONIGHT INTO THURSDAY MORNING. THE ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD HEAVY RAINFALL TONIGHT INTO THURSDAY. * ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MSZ077-080>082-151000- /O.CON.KLIX.FF.A.0002.070315T0900Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...PICAYUNE...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 948 PM CDT WED MAR 14 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING COUNTIES...HANCOCK...HARRISON...JACKSON...AND PEARL RIVER. * FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON * AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATE TONIGHT INTO THURSDAY MORNING. THE ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD HEAVY RAINFALL TONIGHT INTO THURSDAY. * ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KLIX 150940 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 AM CDT THU MAR 15 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151745- /O.CON.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 440 AM CDT THU MAR 15 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA... IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...POINTE COUPEE...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE... HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...WALTHALL AND WILKINSON. * UNTIL 1 PM CDT THIS AFTERNOON * AN UPPER LEVEL LOW OVER CENTRAL LOUISIANA WILL CONTINUE MOVING SLOWLY EAST TODAY BRINGING COPIOUS AMOUNTS OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH NOON TODAY. * ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY YIELD HEAVY RAINFALL OVER A SHORT PERIOD OF TIME PRODUCING FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH NOON TODAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 17
000 WGUS64 KLIX 151233 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 733 AM CDT THU MAR 15 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151345- /O.CAN.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 733 AM CDT THU MAR 15 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. MUCH OF THE HEAVY RAINFALL AND THUNDERSTORM ACTIVITY ASSOCIATED WITH THE PASSING UPPER LEVEL LOW PRESSURE SYSTEM ALOFT HAS EITHER DIMINISHED OR MOVED EAST OF THE WATCH AREA. THEREFORE...THE THREAT OF FLASH FLOODING HAS ENDED AND A FLASH FLOOD WATCH IS NO LONGER WARRANTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 14, 3:50 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 14, 3:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 14 2007
.SHORT TERM...
IR SATELLITE IMAGERY SHOWED THE UPPER LEVEL LOW OVER NORTHEAST
TEXAS WITH CONVECTION OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
SURFACE LOW WAS NOTED OVER NORTHWEST LOUISIANA WITH SOUTH FLOW
OVER SOUTHEAST LOUISIANA AND SOUTH HALF OF MISSISSIPPI. AFTERNOON
SOUNDING REVEALED A RELATIVELY DRY ATM WITH PW VALUE NEAR 1.2
INCHES. ALTHOUGH THE SHORT RANGE STRUGGLE TO WITH SURFACE LOW
LOCATION THROUGH THURSDAY NIGHT...MOISTURE PLUME JUST SOUTH OF
UPPER LEVEL LOW WILL LIKELY SHIFT EAST OVER THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. AS THE UPPER LEVEL LOW MOVES
EAST...THE MOISTURE WILL POOL ALONG AN AXIS THAT WILL BE OVER THE
WEST HALF OF THE FORECAST AREA TONIGHT AND EAST HALF AFTER
MIDNIGHT INTO THURSDAY. PRECIPITABLE WATER VALUES WILL LIKELY
INCREASE TO 1.7 TO 1.8 INCHES ALONG THIS AXIS. WET BULB ZERO WAS
AROUND 10KT AND 5OOMB TEMPS WILL LOWER TO -16C AS THE LOW MOVES
EAST ACROSS AREA TONIGHT. 0-3KM HELICITY VALUES ACTUALLY INCREASE
UP TO NEAR 250 M2/S2 AROUND MIDNIGHT TONIGHT. INITIALLY STORMS
MAYBE STRONG TO SEVERE WITH WIND DAMAGE AND HAIL...AN ISOLATED
TORNADO POSSIBLE TONIGHT. THE SYSTEM WILL LIKELY EVOLVE INTO A
HEAVY RAIN EVENT. FLASH FLOOD GUIDANCE FOR MOST ZONES WERE 3 TO 4
INCHES FOR 6 HOURS. AS THE MOISTURE AXIS SHIFT EAST...THE AXIS
ORIENTATION WILL BECOME SOUTHWEST TO NORTHEAST TONIGHT. THIS WILL
BE PARALLEL TO THE MEAN WIND AND TRAINING OF STORMS IS POSSIBLE.
WILL GO WITH FIRST ESTIMATES OF 2 INCHES AREA WIDE WITH ISOLATED
SPOTS RECEIVING 3 TO 5 INCHES THROUGH MID THURSDAY.
.LONG TERM...
A SECONDARY WAVE WILL PUSH THROUGH FRIDAY MORNING AND A SLIGHT
COOL DOWN WILL OCCUR THIS WEEKEND. ANOTHER SYSTEM WILL APPROACH
THE AREA MONDAY NIGHT AND BRING A CHANCE OF RAIN TO NORTH ZONES
ACROSS THE NORTH HALF TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 76 55 68 / 90 80 20 10
BTR 63 75 58 68 / 90 80 20 10
MSY 64 75 59 69 / 70 90 30 10
GPT 63 74 58 69 / 70 90 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.
FLASH FLOOD WATCH FROM 4 AM THURSDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL
RIVER.
GM...NONE.
&&Hazardous weather outlook, Mar 14, 11:05 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT WED MAR 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1105 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE OUTLOOK AREA FROM THE WEST. STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN WEATHER HAZARDS BEING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY ALONG ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT ADVISORIES FRIDAY AND SATURDAY. NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. IN ADDITION...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE URGED TO MONITOR THIS DEVELOPING WEATHER THREAT AND PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER AND FLASH FLOODING THIS AFTERNOON AND TONIGHT. PEOPLE RESIDING IN TEMPORARY OR TRAVEL TRAILERS ARE ALSO URGED TO MONITOR THIS ONCOMING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER INFORMATION.
In the hours before
Special weather statement, Mar 14, 10:40 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1040 AM CDT WED MAR 14 2007 LAZ040-MSZ077-080-141615- HANCOCK-PEARL RIVER-ST TAMMANY- 1040 AM CDT WED MAR 14 2007 ...THUNDERSTORMS OVER ST. TAMMANY PARISH APPROACHING COASTAL MISSISSIPPI... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM NORTH OF SLIDELL SOUTH TO LAKE BORGNE AND INTO ST. BERNARD PARISH. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL AFFECT PICAYUNE AND BAY ST. LOUIS AS THEY MOVE OUT OF ST. TAMMANY PARISH AND ACROSS HANCOCK AND PEARL RIVER COUNTIES THROUGH 1115 AM. IN ADDITION TO OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH.
Local storm report, Mar 14, 10:42 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TORNADO HOUMA 29.58N 90.71W
03/14/2007 TERREBONNE LA EMERGENCY MNGR
4 HOMES HAD MINOR DAMAGE ON EAST SIDE OF HOUMA. 3 POWER
POLES WERE DAMAGED. ONE OF THE POWER POLES FELL ON TOP OF
AN AUTOMOBILE. TIME OF EVENT BASED ON RADAR.
&&Special weather statement, Mar 14, 11:23 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1123 AM CDT WED MAR 14 2007 MSZ077-080-081-141715- HANCOCK-HARRISON-PEARL RIVER- 1123 AM CDT WED MAR 14 2007 ...THUNDERSTORMS AFFECTING COASTAL MISSISSIPPI... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM NORTH OF PICAYUNE TO WEST OF BAY ST. LOUIS AND SOUTH INTO THE CHANDELEUR SOUND. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 30 MPH AND WILL AFFECT BAY ST. LOUIS AND GULFPORT THROUGH 1215 PM CDT. IN ADDITION TO OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:11 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 14, 9:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Mar 14, 9:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 14, 10:13 AM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 14, 11:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 14, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 14, 5:11 PM CDT | Special Marine Warning | LIX | 34 min |
Nearby
Flash Flood Watches in Louisiana, 2007Flash Flood Watches in Mississippi, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.